Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


muscle spasms in hands and legs
Apr 30, 2009

I recently changed my meds. I am now taking isentress, norvir, reytataz,and viread. Though I am responding very according to my lab values, I have noticed increased muscle wasting in my face and legs. Recently I have begun to have severe muscle cramps in my legs. They are not located where typical cramps occur. Have had them on the top of my foot, over my shin bone and last night it was my entire leg, starting in my inner thigh. Could the meds be causing this? What do I do. my dr prescribed flexeril, but I feel unfocused the entire next day after taking it. I also have Hep C that we will soon be starting treatment on.

Response from Dr. Henry

Raltegravir cause aggravate or cause muscle cramps in a small subset of patients (? 5-10%). Muscle cramps less likely due to the ritonavir/atazanavir. A through history and physical is suggested. Hepatitis C is also linked to muscle cramps further complicating the picture. If not other likely cause found could consider a switch off the raltegravir if other treatment options are available to you. KH



Previous
Milk thistle or other liver detox with HIV meds?
Next
Fat and Mucus in stool

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement